Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 31, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 25, 2004, 2:12 PM MDT for Blaine County, Butte County, Idaho. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 2:12 PM MDT (20:12 UTC)
- Expired
- Jun 25, 2004, 3:15 PM MDT
- In force
- 63 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Blaine County, ID, Butte County, ID
The radar
The Pocatello radar (KSFX), 81 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998 WUUS55 KPIH 252012 SVRPIH IDC013-023-252115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 212 PM MDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BLAINE COUNTY IN IDAHO SOUTHWESTERN BUTTE COUNTY IN IDAHO * UNTIL 315 PM MDT * AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF CRATERS OF MOON...OR ABOUT 13 MILES SOUTHWEST OF GROUSE...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. LAT...LON 4361 11372 4346 11385 4320 11334 4340 11320 $$ HEDGES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:15 AM MDT, 10 hours 57 minutes earlier.
Area forecast discussion, Jun 25, 3:15 AM MDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MDT FRI JUN 25 2004 .DISCUSSION... SOUTHEAST IDAHO STILL STUCK BETWEEN LOW NEAR 40N 140W AND LOW CLOSE TO HUDSON BAY. STRONG SHORT WAVE DISTURBANCE IN WATER VAPOR IMAGERY CROSSING CALIFORNIA AND SOME ENHANCED CLOUDS BACK TOWARDS 30N AS WELL THAT HAVE BEEN RACING THIS DIRECTION OVERNIGHT. AIR MASS OVER FORECAST AREA SHOWS LITTLE CHANGE FROM YESTERDAY. SURFACE DEW POINTS IN THE 40S TO LOWER 50S. LAPSE RATES STILL VERY STEEP. LATEST MESOETA IS A LITTLE LOWER WITH SURFACE BASED CAPE AND THERE SEEMS TO BE ABOUT A 1C COOLING EVIDENT IN MODEL SOUNDINGS. CALIFORNIA DISTURBANCE SHOULD REACH SOUTHERN IDAHO LATE THIS AFTERNOON. MODELS ALSO HAVE DEFORMATION ALOFT FOCUSED CLOSER TO SOUTHERN BORDER SUGGESTING THUNDERSTORMS MAY FAVOR THAT AREA. AIRMASS SO UNSTABLE THOUGH THAT A REPEAT OF YESTERDAY IS POSSIBLE WITH THUNDERSTORMS MOST ANYWHERE IN FORECAST AREA. FORECAST PAST FRIDAY DEPENDS MUCH ON HOW OVER ALL PATTERN CHANGES WHICH SO FAR HAS BEEN FAIRLY RESISTANT. GFS WOULD BRING SOME ENERGY INTO 140W LOW WITH AT LEAST PART OF THIS LOW LIFTING INTO BRITISH COLUMBIA WITH A BIT OF NEGATIVE TILT ON SATURDAY AND A SURFACE FRONT TRAILING ALONG THE COAST. SO FAR IT LOOKS TO FAR WEST TO POSE A SEVERE WEATHER THREAT FOR THIS AREA. BY THE END OF NEXT WEEK HUDSON BAY LOW MAY DRIFT FURTHER EAST WITH FLOW OVER IDAHO BECOMING MORE WESTERLY. SO FAR THE EXTENDED MODELS HAVE NOT AGREED WELL ON HOW THIS WILL PLAY OUT. THE 00Z GFS DOES NOT EVEN TRY TO SHIFT GREAT BASIN THE THERMAL TROUGH INTO OUR AREA THROUGH 120 HOURS. UNTIL THEN AIRMASS REMAINS UNSTABLE WITH POTENTIAL THREAT OF AFTERNOON THUNDERSTORMS. NO BIG CHANGES TO FORECAST FOR NOW. && .PIH WATCHES/WARNING/ADVISORIES...NONE. && RS
Hazardous weather outlook, Jun 25, 4:55 AM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 455 AM MDT FRI JUN 25 2004 IDZ017>023-031-032-261200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 455 AM MDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:24 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 66 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.